Ohio, 2005

Damaging Wind in Ohio, July 18, 2005

July 18, 2005 · NWS ILN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 18, 2:21 PM EST, 3 hours 54 minutes earlier.

Area forecast discussion, Jul 18, 2:21 PM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
321 PM EDT MON JUL 18 2005

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
WITH A WARM HUMID AIRMASS IN ADVANCE OF AN APPROACHING COLD
FRONT...A LINE OF SHOWERS AND THUNDERSTORMS STRETCHED FROM CENTRAL
MI INTO WESTERN INDIANA THIS AFTERNOON.  TEMPS RANGED FROM THE MID
TO UPPER 80S WHILE SFC DEW POINTS WERE IN THE LOW 70S.

ACROSS NORTHERN OHIO AT KTOL AND KAOH...NAM FCST SNDGS GIVE 50 MB
AVE PARCEL CAPES AROUND 3000 J/KG WITH SOMEWHAT LESS INSTABILITY
FARTHER SOUTH AT KILN AND KDAY.  IN FACT...THE APPROACHING LINE IS
LESS CONTIGUOUS AS ONE MOVES SOUTH ALTHOUGH SEVERAL PARAMETERS STILL
POINT TO SEVERE WX...PARTICULARLY MAX DELTA THETA E BLO 500
MB...SUGGESTING DAMAGING WINDS WILL LIKELY BE THE MAIN THREAT INTO
THE EVENING.

TONIGHT...THIS EVENING INTO THE OVERNIGHT...SHOWERS AND
THUNDERSTORMS WILL BECOME LIKELY AS THE AFOREMENTIONED COLD FRONT
MOVES SE ACROSS THE AREA.  LOWS WILL RANGE FROM THE UPPER 60S TO
LOWER 70S NW TO SE.

THE PCPN WILL DIMINISH FROM NORTHWEST TO SOUTHEAST TUESDAY MORNING
INTO THE AFTERNOON AS THE FRONT WASHES OUT NEAR THE OHIO RIVER BY
TUESDAY NIGHT.

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)...
COLD FRONT WILL BE JUST SOUTH OF CWA FOR THE BEGINNING OF THE
PERIOD.  WITH LINGERING FRONT AND A VORT PROGGED TO MOVE ACROSS THE
SOUTHERN CWA...HAVE CONTINUED CHANCE POPS IN THE FAR SOUTH DURING
THE AFTERNOON ON WEDNESDAY.  NEXT CHANCE OF PRECIPITATION WILL
RETURN THURSDAY WITH THE APPROACH OF NEXT SYSTEM.

HAVE FOLLOWED CLOSE TO HPC FOR DAYS 4-7.  CONDITIONS LOOK TO BE DRY
AND WARM AS UPPER LEVEL RIDGE BUILDS IN ACROSS THE OHIO VALLEY.
HAVE TAPERED OFF POPS LATE THURSDAY NIGHT.  HAVE NOT STRAYED TO FAR
FROM MEXMOS FOR TEMPERATURES.

&&

.PREVIOUS DISCUSSION...
(ISSUED 124 PM EDT MON JUL 18 2005)

AVIATION (18Z-18Z)...
SURFACE ANALYSIS SHOWS COLD FRONT FROM WESTERN MI TO NEAR KSTL.
SATELLITE IMAGERY SHOWS CLOUDS MIXING OUT OVER TAF SITES WITH MORE
ENHANCED CU TO THE SOUTHEAST OF I-71. KILN SHOWING SOME CONVECTION
IN THIS CU FIELD AND IT IS DRIFTING TO THE EAST.

NAM AND RUC SHOWING STRONG TO EXTREME INSTABILITY OVER TAF SITES
THROUGH THE EVENING AHEAD OF COLD FRONT. CONVECTION WILL DEVELOP
AHEAD OF COLD FRONT THIS AFT OVER NRN INDIANA. THE BEST LIFT IS
MOVING ACROSS THE SOUTHERN GREAT LAKES. STORMS WILL DEVELOP OVER
NRN INDIANA AND PROGRESS EASTWARD THIS EVENING AND DEVELOP
SOUTHWARD. TRIED TO TIME CONVECTION WITH BEST LIFT...WHICH FOR THE
MOST PART IS DURING THE OVERNIGHT HOURS. WILL HAVE TO MONITOR
DEVELOPMENT BEFORE 02Z AND POSSIBLY UPDATE. ONCE CONVECTION MOVES
THROUGH THEN MVFR CIGS SHOULD BE AROUND FOR SEVERAL HOURS BEFORE
MIXING UP LATE IN FORECAST.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jul 18, 4:44 AM EST, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
544 AM EDT MON JUL 18 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-190943-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
544 AM EDT MON JUL 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY
STORMS WILL DEVELOP TODAY AND TONIGHT AHEAD OF AN
APROACHING COLD FRONT. IN THE UNSTABLE AIRMASS SOME
OF THE STORMS MAY BECOME SEVERE DURING THE LATE
AFTERNOON AND INTO THE EVENING HOURS WITH DAMAGING WINDS
BEING THE MAIN THREAT. AREAS NORTH AND WEST OF I-71
HAVE THE BEST THREAT FOR SEVERE WEATHER TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS
AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 18, 2:10 PM EST, 4 hours 5 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-182300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
310 PM EDT MON JUL 18 2005

...HEAT INDICES APPROACHING THE UPPER 90S LATE THIS AFTERNOON...

TEMPERATURES HAVE CLIMBED INTO THE MID TO UPPER 80S THIS AFTERNOON.
THIS HAS COMBINED WITH A VERY HUMID AIRMASS TO PRODUCE HEAT
INDICES IN THE LOWER TO MIDDLE 90S. THE TEMPERATURE MAY CLIMB ANOTHER
DEGREE OR TWO THROUGH LATE AFTERNOON WHICH WOULD ALLOW HEAT INDICES
TO APPROACH THE UPPER 90S.

EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING
PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT-
COLORED CLOTHING.  IF POSSIBLE...SPEND TIME IN AIR CONDITIONED
FACILITIES.
Special weather statement, Jul 18, 2:21 PM EST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
321 PM EDT MON JUL 18 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088-182300-
ADAMS-AUGLAIZE-BOONE-BRACKEN-BROWN-BUTLER-CAMPBELL-CARROLL-CHAMPAIGN-
CLARK-CLERMONT-CLINTON-DARKE-DEARBORN-DELAWARE-FAIRFIELD-FAYETTE IN-
FAYETTE OH-FRANKLIN IN-FRANKLIN OH-GALLATIN-GRANT-GREENE-HAMILTON-
HARDIN-HIGHLAND-HOCKING-KENTON-LEWIS-LICKING-LOGAN-MADISON-MASON-
MERCER-MIAMI-MONTGOMERY-OHIO-OWEN-PENDLETON-PICKAWAY-PIKE-PREBLE-
RIPLEY-ROBERTSON-ROSS-SCIOTO-SHELBY-SWITZERLAND-UNION IN-UNION OH-
WARREN-WAYNE-
321 PM EDT MON JUL 18 2005

...HEAT INDICES APPROACHING THE UPPER 90S LATE THIS AFTERNOON...

TEMPERATURES HAVE CLIMBED INTO THE MID TO UPPER 80S THIS AFTERNOON.
THIS HAS COMBINED WITH A VERY HUMID AIRMASS TO PRODUCE HEAT
INDICES IN THE LOWER TO MIDDLE 90S. THE TEMPERATURE MAY CLIMB ANOTHER
DEGREE OR TWO THROUGH LATE AFTERNOON WHICH WOULD ALLOW HEAT INDICES
TO APPROACH THE UPPER 90S.

EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING
PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT-
COLORED CLOTHING.  IF POSSIBLE...SPEND TIME IN AIR CONDITIONED
FACILITIES.

The radar

The Northern Indiana radar (KIWX), 139 km away, was scanning. The volume nearest the first event began at 23:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Auglaize

When
July 18, 6:15 PM EST to 6:18 PM EST
Where
Auglaize County, 5 mi N of St Marys
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
40.600, -84.383

Several trees and powerlines were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469817.